Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Binghamton, NY

July 8, 2025Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 8, 2025, 4:53 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2025, 4:53 PM EDT (20:53 UTC)
Expired
Jul 8, 2025, 8:00 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:28 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 8, 3:28 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
328 PM EDT Tue Jul 8 2025

.SYNOPSIS...
High pressure builds in tonight, with storms in Northeast PA
moving out of the region later this evening. Wednesday will
feature just a slight chance of a shower or thunderstorm in the
late evening or overnight before becoming more active again for
the second half of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
315 PM Update...

The front has made its way through most of the region early
this afternoon, currently working its way south trough NEPA.
South of the front, MLCAPE is approaching 1000 to 1500 J/kg with
0-6 km shear between 30 to 35. Initial storms that have
developed have struggled to develop a tall core so there is
likely some mid level stability the storms are struggling to
overcome. Later today, as an upper level trough digs in, 500 mb
heights will slowly fall helping to cool the upper atmosphere
and erode the stable layer. By the time the stable layer is
eroded, the surface front may be south of our region so the
severe threat is likely limited to our southern most counties.
With the greater shear today, there is a better chance for hail
to the size of quarters as well as downburst. High precipitable
water values remain so heavy rain is likely to guaranteed in
any thunderstorm that develops this afternoon. Shear vectors in
the low levels are aligned with shear vectors aloft so back
building and training is also a concern.

Tonight, high pressure builds in and with plenty of low level
moisture in place, fog development is likely in all the river
valleys with areas of dense fog. Tomorrow, high pressure
remains in place for most of the day with chances of
precipitation near 0 though there will be increasing clouds
through the day with a warm front moving north. As the warm
front lifts in Wednesday night, some elevated instability will
move in. The 850 mb low level jet overnight is looking fairly
weak, at only 15 to 20 knots mainly in NEPA and there is not any
strong shortwaves moving through, chances of precipitation were
kept on the lower side without much to trigger storms.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
200 PM Forecast...

Upper level trough is placed over our region on Thursday with a
short wave moving through. This will bring a chance of showers
and thunderstorms Thursday. Models show two moisture sources
possible as the trough pushes east. One comes in from the
midwest and the other rides up the Mid Atlantic coast. Once
these features merge showers are expected to increase in
coverage especially by the afternoon hours. In terms of
instability, there is some uncertainty in how unstable the
atmosphere will be as morning showers could limit this. At this
time model guidance hints at CAPE values ranging 1,000-2,000
J/Kg along with 20 to 30 knots of 0-6 km bulk shear, but mid-
level lapse rates are lacking. SPC has our region under general
thunder, but this could change depending on how the forecast
trends.

There is some isolated flash flooding potential over the
eastern portion of our region. PWATs are somewhat favorable as
well as the warm cloud layer of 11 to 12k feet. WPC has our
region in a marginal risk for flash flooding mainly over the
western Catskills region and Pocono mountain region. General
thinking is that any convective showers that form could lead to
some isolated flash flooding concerns. With the loss of daytime
heating, the environment will quickly become more stable late
Thursday evening. Isolated to scattered showers temperatures
will linger into the overnight hours with temperatures falling
into the low to mid 60s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
200 PM Forecast...

Surface high pressure will attempt to build in from the west on
Friday, helping conditions gradually dry out across most of the
region. However, some model guidance suggests lingering showers
may persist into Friday morning, depending on the timing of the
upper troughs departure. By Friday evening, an upper level ridge
is expected to push into the region, leading to quiet weather
overnight. This ridge should remain in place through most of
Saturday, though increasing chances for showers are expected by
evening as the flow shifts to the southwest. Southwest flow will
transport a warmer, more humid airmass into the region,
potentially kicking off additional showers. A more organized
frontal system is expected to approach on Sunday, brining a
higher chance for showers and thunderstorms. Behind this system
northwest flow returns on Monday with slightly cooler
temperatures.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Cigs have been slow to rise at ITH though VFR conditions are
expected to return there in the next few hours. Thunderstorms
are firing around AVP, and if one were to directly impact the
terminal, IFR conditions are likely though odds of a direct
impact are low.

Tonight, fog develops across the region with all terminals but
SYR and RME seeing IFR. SYR and RME may still see fog but
confidence is low so it was not included in the TAF this period.

High pressure in place tomorrow means that VFR conditions are
expected after the fog lifts.

Outlook...

Thursday...Restrictions possible with some showers and
thunderstorms around.

Friday...Mainly VFR.

Saturday into Sunday...Scattered showers/storms possible and
associated restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...AJG/DK
NEAR TERM...AJG
SHORT TERM...ES
LONG TERM...ES
AVIATION...AJG/DK
Hazardous weather outlook, Jul 8, 3:36 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
336 PM EDT Tue Jul 8 2025

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-091945-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
336 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:22 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Tompkins24 min
Jul 8, 3:28 PM EDTSevere Thunderstorm WarningBGMLackawanna50 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningBGMPike, Wayne34 min
Jul 8, 5:53 PM EDTFlash Flood WarningBGMBradford3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.